Thank you for your question. I would recommend following up with your provider. It may require more treatments and I would recommend applying SPF30 with zinc to prevent more darkening of the spots. I hope this helps.
I Had my Age Spots Frozen off Approx 7/9 Weeks Ago but Has Left a Darker Spors Now What Can I Do?
Doctor Answers 5
Have a question? Ask a doctor
Age spots frozen off with Dark spots remaining
I prefer the laser or chemical peels to treat dark spots. I never have used cryotherapy to remove dark spots when there are so many better ways to treat them at our disposal. If there are darker spots remaining, I suggest you seek out a consultation by an experienced board certified dermatologist in your area. Hopefully with some topical bleaching agents and sunblock, these age spots can be lightened effectively over time. Please let me know what happens with your problem.
Hyperpigmenatation s/p Cyro
Yes, there are options. First, consider simple bleaching creams or topical steroids to area depending upon your race/ background. If the discoloration does not improve with time then, there are several laser therapies that may be of benefit. Best,
Gary R Culbertson, MD, FACS
You might also like...
Discoloration From Age Spots Treated with Cryotherapy
It sounds like your age spots were treated with cryotherapy (liquid nitrogen) which can unfortunately create a lot of discoloration (pigmentation alteration) from the treatment itself. Typically this discoloration resolves with time but is one of the reasons why I personally favor laser or chemical peeling for treatment of age spots. The fading process always takes longer in darker skin types. The best way to help improve the discoloration at this point is with topical bleaching agents such as hydroquinone and RetinA (topical tretinoin). Both of these should be prescribed and monitored by your dermatologist as they can be irritating and if used improperly, worsen the condition. Also make sure to be very careful with the sun.
Darker spots after freezing with liquid nitrogen
You experienced one of the possible side effects of treatment with liquid nitrogen, that is pigmentation of the skin related to prior inflammation. This sort of discoloration usually is not permanent, although it can be very long lasting, particularly in individuals with darker complexions.
You can help speed up the resolution of these darker spots with topical creams containing hydroquinone, tretinoin, mild cortisone, kojic acid, azelaic acid, among others. It is important, however, to avoid use of any cream to the point of irritation/redness or treatment will be counterproductive.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.